Wisconsin, 2013

Flash Flooding and Hail in Wisconsin, June 21 to 22, 2013

June 21 to 22, 2013 · NWS MPX · 9 events in 3 counties and zones

Severe thunderstorms in Minnesota moved into west central Wisconsin and produced some damaging winds, torrential rainfall and hail. 5 inches of rain fell in a 30 minute period in portions of west central Wisconsin causing roads and bridges to be flooded.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$180,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

Severe thunderstorms in Minnesota moved into west central Wisconsin and produced some damaging winds, torrential rainfall and hail.

Up to 2.5 inches of rain fell in a 30 minute period in portions of west central Wisconsin causing roads and bridges to be flooded. Responders rescued people in vehicles that were disabled due to the flood waters in the Hudson and Roberts areas. No injuries were reported. Numerous town roads and a bridge in Baldwin were closed due to washouts and standing water.

The City of Hudson declared a State of Emergency due to large amounts of debris, taking emergency protective measures. There were damages to roads due to high winds and flooding. Initial county damage estimates include: Debris clearance; $45,000, Road damage: $80,000. St. Croix County was part of a Presidential Disaster Declaration.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 21, 5:38 PM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 21, 5:38 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
638 PM CDT FRI JUN 21 2013

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 345 PM CDT FRI JUN 21 2013

ANOTHER ACTIVE SHORT TERM IS EXPECTED...WITH POTENTIAL FOR BOTH
ANOTHER SEVERE WEATHER EVENT AND A SIGNIFICANT FLASH FLOOD EVENT
OVER SRN MN BEING CLOSELY MONITORED TONIGHT.

WARM FRONTAL BOUNDARY AT 3PM STRETCHES FROM ROUGHLY MARSHALL OVER
TOWARD RED WING. VERY UNSTABLE AIRMASS COMBINED WITH A WAVE THAT
CAME OUT OF THE BLACK HILLS THIS MORNING HAS SEVER CLUSTER OF STORMS
OVER SODAK THAT IS RAPIDLY APPROACHING SW MN. THE SYSTEM IS STARTING
TO BOW...WITH HURON REPORTING A WIND GUST OF 87 MPH. HAVE BEEN
LEANING ON THE HRRR HEAVILY ALL DAY TO TRACK THIS SYSTEM ACROSS THE
AREA. EXPECT THESE STORMS TO BASICALLY FOLLOW THE WARM FRONT AND
850-300 THICKNESS LINES TO THE ESE ACROSS SRN MN. TORNADO/LARGE HAIL
TREAT WILL BE HIGHEST ALONG THE SODAK BORDER...WITH THE THREAT
TRANSITIONING OVER TO MORE OF A WIND THREAT AS YOU HEAD EAST. WOULD
NOT BE SURPRISED IF BY 5 OR 6 PM WE ARE COORDINATING WITH THE SPC
FOR A SVR THUNDERSTORM WATCH TO THE EAST OF THE CURRENT TOR WATCH.

FOR TONIGHT THOUGH...THE REAL BIG CONCERN IS THE POTENTIAL FOR A
SIGNIFICANT RAINFALL/FLASH FLOODING EVENT ACROSS SRN MN. THE RAP HAS
THE NOSE OF A PERSISTENT 40-50 KT LLJ COMING UP OUT OF THE PLAINS
AND REMAINING MORE OR LESS STATIONARY INTO SW MN. AS THE HRRR
SHOWS...WITH 3000-5000 J/KG OF MUCAPE REMAINING IN PLACE WITH THE
LLJ...THE PROBABILITY FOR ADDITIONAL TSRA DEVELOPMENT BACK INTO THE
SD/NEB/IA AREA THROUGH THE NIGHT WILL BE HIGH. THIS WILL LEAD TO A
THREAT FOR TRAINING OF STORMS TONIGHT...WITH THE POTENTIAL FOR SOME
RATHER SIGNIFICANT RAINFALL TOTALS IN EXCESS OF 6 INCHES POSSIBLE
FOR TONIGHT. GIVEN THE POTENTIAL...HAVE ISSUED A FLASH FLOOD WATCH
FOR AREAS ALONG AND SOUTH OF AN APPLETON TO CHIPPEWA FALLS
LINE...WITH THE POTENTIAL FOR SEEING MULTIPLE ROUNDS OF STORMS IS
HIGHEST. GIVEN THE SOUTHERN POSITION OF THE WARM FRONT...LESSER
AMOUNTS OF RAINFALL ARE CURRENTLY ANTICIPATED OVER CENTRAL MINNESOTA
INTO NW WISCONSIN.

LIKE TODAY...EXPECT ACTIVITY TO WIND DOWN THROUGH THE MORNING ACROSS
THE MPX AREA...WITH MUCH OF THE LATE MORNING INTO THE EARLY
AFTERNOON REMAINING DRY. THE BIG DIFFERENCE THOUGH ON SATURDAY TO
THE PAST TWO DAYS...IS THE SYNOPTIC COLD/STATIONARY FRONT AND LOW
PRESSURE SYSTEM WILL BE FARTHER EAST. BY THE AFTERNOON...MODELS SHOW
A LEE SIDE LOW DEVELOPING OVER ERN COLORADO...WITH A STATIONARY
FRONT/PRESSURE TROUGH EXTENDING TO THE NORTHEAST TOWARD WRN MN. WITH
THE SYNOPTIC FEATURES FARTHER EAST TOMORROW...THIS SHOULD INCREASE
THE CHANCES FOR THUNDERSTORMS DEVELOPING IN THE AFTERNOON ACROSS THE
MPX AREA...WHICH WILL LEAD TO A HIGHER PROBABILITY FOR SEEING
TORNADOES OR HAIL DURING THE AFTERNOON...BEFORE ANOTHER POTENTIAL
ROUND OF STORMS GOING INTO SATURDAY NIGHT.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 345 PM CDT FRI JUN 21 2013

NO SIGNIFICANT CHANGES FROM THE PREVIOUS FORECAST...WITH SEVERE AND
HYDRO CONCERNS CONTINUING THROUGH EARLY NEXT WEEK. THE UPPER LEVEL
LOW WILL LINGER JUST TO THE WEST...WITH THE SURFACE TROUGH INCHING
EVER CLOSER TO WESTERN MINNESOTA BY THE WEEKEND...AND THE FRONTAL
BOUNDARY STALLED OUT EAST/WEST ACROSS THE FORECAST AREA ONLY TO
OSCILLATE NORTH/SOUTH WITH EACH CONVECTIVE OUTFLOW BOUNDARY. THE
TROPICAL AIRMASS WILL REMAIN IN PLACE THROUGH EARLY NEXT WEEK...WITH
PWAT VALUES IN THE 1.75 TO 2.00 INCH RANGE. SREF 21.09 MLCAPE PLUMES
CONTINUE TO SHOW 2500 TO 4000J/KG DURING THE AFTERNOON...AND THIS
SEEMS REASONABLE CONSIDERING WHAT IS CURRENTLY GOING ON ACROSS
SOUTHWEST MINNESOTA. DEEP LAYER SHEAR WILL ONLY BE IN THE 25KT
RANGE...BUT THE SEVERE WEATHER REMAINS A CONCERN SINCE THE STORMS
MAY BE ABLE TO MODIFY THEIR OWN ENVIRONMENT AS IS THE CASE THIS
AFTERNOON ACROSS EASTERN SOUTH DAKOTA. AS THE SURFACE TROUGH SLOWLY
PROGRESSES EASTWARD...THE POTENTIAL FOR AFTERNOON CONVECTION WILL
INCREASE AS WELL. THEREFORE THE MISSISSIPPI RIVER VALLEY MAY
TRANSITION FROM A PURELY NOCTURNAL EVENT AS WAS THE CASE LAST
NIGHT...TO MORE OF A AFTERNOON AND EVENING FOCUS. FORECAST MODELS
CONTINUE TO SHOW A SHORTWAVE MOVING ACROSS NORTHERN MINNESOTA
SATURDAY NIGHT...SO IF STORMS DO NOT DEVELOP TOMORROW AFTERNOON THEY
WILL CERTAINLY FORM AHEAD OF THAT WAVE. ANOTHER WAVE FOLLOWS FOR
SUNDAY EVENING...SO COULD SEE SOME QUICK REDEVELOPMENT DURING THE
DAY ON SUNDAY.

LOOKING AHEAD...BOTH THE GFS AND ECMWF TRANSITION TO A MORE ZONAL
PATTERN WITH THE H250 JET STRADDLING THE INTERNATIONAL BORDER...AND
CONTINUED CHANCES FOR POPS THROUGH THE MIDDLE OF THE WEEK. THE UPPER
LEVEL RIDGE TRIES TO BUILD ACROSS THE ROCKIES BY LATE NEXT
WEEK...BUT CONFIDENCE IS LOW IN THE DEVELOPMENT OF THIS FEATURE
GIVEN THE CONTINUED DELAYED ONSET WITH EACH MODEL RUN.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 613 PM CDT FRI JUN 21 2013

CONVECTIVE COMPLEX WILL BE MOVING ACROSS EASTERN MN THROUGH 03Z.
WNW WINDS GUSTING 45 KNOTS LIKELY ESPECIALLY FROM THE TWIN CITIES
METRO ON NORTHWARD. OTHER STORMS DEVELOPING ACROSS SOUTH CENTRAL
MN IN AREA OF INCREASING LOW LEVEL MOISTURE TRANSPORT. THESE WILL
PROGRESS INTO WEST CENTRAL WI DURING THE EVENING BUT CONFIDENCE IS
NOT HIGH ON HOW STRONG THESE STORMS WILL BE. CEILINGS/VSBYS
DROPPING TO IFR OR LOWER IN THE STORMS. MORE STORMS ARE POSSIBLE
OVERNIGHT BUT CONFIDENCE IS NOT HIGH WITH THERE FORMATION IN
CENTRAL SD. WILL INDICATE MINOR SHRA/TSRA PASSING THROUGH. SIMILAR
SCENARIO TONIGHT AS TO LAST NIGHT WITH MVFR CEILINGS DEVELOPING
IN THE WAKE OF THE STORMS OVERNIGHT AND PERSISTING THROUGH SATURDAY
MORNING. THERE WILL ALSO BE STRONG N TO NE WINDS DEVELOPING BEHIND
THE STORMS THIS EVENING WITH GUSTS INTO THE 30 KNOT RANGE LIKELY.

KMSP...POTENTIAL FOR STRONG WEST WINDS (G45 KTS) PASSING THROUGH
THE AIRFIELD BETWEEN 01Z-02Z FOR ABOUT AN HOUR. WINDS BECOME MORE
NORTHERLY IN THE WAKE OF THE EARLY EVENING THUNDERSTORMS. MVFR
CEILINGS LIKELY AGAIN DURING THE LATE NIGHT THROUGH SATURDAY
MORNING WITH A VERY MOIST AIRMASS IN PLACE. CONFIDENCE NOT HIGH ON
THE TIMING ON FURTHER SHRA/TSTM ACTIVITY LATE TONIGHT.

/OUTLOOK FOR KMSP/

SUN...TSRA LIKELY. VFR OUTSIDE OF TSRA. WINDS SSW 10-15 KTS.
MON...CHC TSRA. VFR OUTSIDE OF TSRA. WINDS S 5-10 KTS.
TUE...CHC TSRA. VFR OUTSIDE OF TSRA. WINDS SSE 10-15 KTS.

&&

.HYDROLOGY...
ISSUED AT 345 PM CDT FRI JUN 21 2013

AS ALLUDED TO EARLIER PWATS WILL BE IN THE 90TH PERCENTILE
THOUGH EARLY NEXT WEEK. THE AREA IS INCREASINGLY VULNERABLE TO BOTH
FLASH FLOODING...AND RIVER FLOODING GIVEN THE WIDESPREAD RAINFALL
AMOUNTS OF 2-4 INCHES FALLING LAST NIGHT. THE EAST/WEST FRONTAL
BOUNDARY SUPPORTS TRAINING THUNDERSTORMS...AND THE H925 MOISTURE
TRANSPORT SURGES NORTHWARD OVERNIGHT AS THE LOW LEVEL JET DECOUPLES
FROM THE BOUNDARY LAYER. CONTINGENCY FORECAST BASED OFF DIFFERENT
QPF SCENARIOS SHOW THE POTENTIAL FOR SIGIFICANT FLOODING BY EARLY
NEXT WEEK ALONG THE QUICKER RESPONSE RIVERS...AND EVENTUALLY THE
LARGER MAIN STEMS OF THE MINNESOTA AND MISSISSIPPI RIVER.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR MNZ041>045-
     047>070-073>078-082>085-091>093.

WI...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR WIZ014>016-
     023>028.

&&

SHORT TERM...MPG
LONG TERM...JRB
AVIATION...RAH
HYDROLOGY...JRB
Hazardous weather outlook, Jun 21, 10:04 AM CST, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1104 AM CDT FRI JUN 21 2013

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
221615-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1104 AM CDT FRI JUN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
OUTLOOK AREA THROUGH TONIGHT. THE MAIN THREATS WILL BE FROM DAMAGING
STRAIGHT LINE WINDS ALONG WITH THE POTENTIAL FOR ADDITIONAL
FLOODING DUE TO THE CONTINUED RISK FOR TORRENTIAL DOWNPOURS.

THERE IS A CHANCE ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP
THIS AFTERNOON...MAINLY FROM WEST CENTRAL INTO SOUTH CENTRAL
MINNESOTA. IF STORMS DO FORM IN THIS AREA THIS AFTERNOON...THEY
WILL POSE A THREAT FOR LARGE HAIL...DAMAGING WINDS...AND AN
ISOLATED TORNADO.

MORE WIDESPREAD THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN TONIGHT
AS THERE ARE INDICATIONS THAT STORMS OVER THE DAKOTAS THIS
AFTERNOON WILL ONCE AGAIN CONGEAL INTO A STRONG TO SEVERE LINE OF
STORMS THAT WILL THEN TRACK ACROSS MINNESOTA INTO WISCONSIN
TONIGHT. THIS ACTIVITY WOULD POSE MAINLY A THREAT FOR WIND GUSTS
IN EXCESS OF 60 MPH. IN ADDITION...HEAVY DOWNPOURS WILL BE
POSSIBLE WITH THIS ACTIVITY...INCREASING THE THREAT FOR FLOODING
GIVEN THE HEAVY RAINS OBSERVED LAST NIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH
THURSDAY...MAINLY DURING THE EVENING AND NIGHTTIME HOURS. THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH SATURDAY AND SUNDAY
ACROSS THE ENTIRE COVERAGE AREA. THE GREATEST HAZARDS WILL BE
HAIL IN EXCESS OF ONE INCH IN DIAMETER AND WINDS IN EXCESS OF 60
MPH. IN ADDITION...PERIODS OF HEAVY RAIN WILL BE POSSIBLE WHICH
MAY LEAD TO FLASH FLOODING AND SIGNIFICANT RISES ON RIVERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON FOR WEST
CENTRAL INTO SOUTH CENTRAL MINNESOTA. SPOTTER ACTIVATION WILL
LIKELY BE NEEDED ACROSS MUCH OF THE AREA TONIGHT.

In the hours before

Local storm report, Jun 21, 7:31 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
831 PM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     MAPLE GROVE             45.11N 93.46W
06/21/2013                   HENNEPIN           MN   TRAINED SPOTTER

            16 IN UPROOTED TREE AT JUNO LANE AND 65TH PLACE N

&&

DFC
Local storm report, Jun 21, 7:34 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
834 PM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     FLASH FLOOD      MINNEAPOLIS             44.97N 93.29W
06/21/2013                   HENNEPIN           MN   PUBLIC

            LORING PARK CARS FLOODED - WATER 2 FT DEEP

&&

DFC
Local storm report, Jun 21, 7:35 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
835 PM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND DMG     2 SE EAGAN              44.79N 93.13W
06/21/2013                   DAKOTA             MN   LAW ENFORCEMENT

            TREE DOWN.

0808 PM     TSTM WND DMG     FALCON HEIGHTS          44.99N 93.18W
06/21/2013                   RAMSEY             MN   TRAINED SPOTTER

            10 INCH TREE DOWN.

0827 PM     TSTM WND DMG     MEDINA                  45.03N 93.60W
06/21/2013                   HENNEPIN           MN   EMERGENCY MNGR

            10 INCH AND 30 INCH TREES DOWN.

&&

CARLYON
Local storm report, Jun 21, 7:37 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
837 PM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     TSTM WND GST     ST PAUL                 44.95N 93.10W
06/21/2013  M55 MPH          RAMSEY             MN   ASOS

            DOWNTOWN AIRPORT.

&&

CARLYON
Special weather statement, Jun 21, 7:38 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
838 PM CDT FRI JUN 21 2013

MNZ078-WIZ024-026-220245-
GOODHUE-PEPIN-PIERCE-
838 PM CDT FRI JUN 21 2013

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER GOODHUE...PEPIN AND
SOUTHERN PIERCE COUNTIES THROUGH 945 PM CDT...

AT 835 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF RED
WING TO 9 MILES NORTHEAST OF CANNON FALLS TO 7 MILES SOUTHWEST OF
CANNON FALLS. THESE STORMS WERE MOVING EAST AT 40 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CANNON FALLS.
  DIAMOND BLUFF.
  HAGER CITY.
  HADER.
  ESDAILE.
  GOODHUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN PIERCE
COUNTY UNTIL 915 PM.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4459 9200 4440 9209 4445 9225 4445 9242
      4437 9242 4436 9254 4432 9255 4437 9304
      4450 9304 4453 9300 4452 9292 4454 9291
      4454 9280 4462 9280 4463 9274 4470 9272
      4465 9182 4459 9179
TIME...MOT...LOC 0138Z 278DEG 35KT 4471 9264 4460 9274
          4444 9297
Local storm report, Jun 21, 7:41 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
841 PM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             3 SE NORSELAND          44.41N 94.02W
06/21/2013  M1.00 INCH       NICOLLET           MN   TRAINED SPOTTER

&&

CARLYON

The radar

The Minneapolis radar (KMPX), 65 km away, was scanning. The volume nearest the first event began at 01:44 UTC.

Open the radar archive at this moment

Event by event

5 flash flood, 2 hail, 1 thunderstorm wind, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, St. Croix

When
June 21, 7:45 PM CST
Where
St. Croix County, 5.77 mi WNW of River Falls
Measured
50 kt (58 mph) measured gust
Reported by
Amateur Radio
Coordinates
44.880, -92.740

A mobile wind sensor measured a wind gust of 50 knots.

Heavy Rain, St. Croix

When
June 21, 8:00 PM CST to 8:30 PM CST
Where
St. Croix County, 5.31 mi ESE of Hudson
Reported by
Trained Spotter
Coordinates
44.940, -92.670

A trained spotter reported 2.28 inches of rainfall in less than 30 minutes.

Hail, Eau Claire

When
June 21, 8:30 PM CST
Where
Eau Claire County, 2.08 mi WNW of Eau Claire
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.830, -91.520

Flash Flood, St. Croix

When
June 21, 8:30 PM CST to 10:30 PM CST
Where
St. Croix County, 3.84 mi SSW of Woodville to 3.81 mi SSW of Woodville
Cause
Heavy Rain
Property damage
$5,000
Reported by
State Official
Coordinates
44.896, -92.320

A section of County Road BB, just south of 30th Avenue, was washed out due to excessive rainfall amounts of 2 to 4 inches of rain in less than 2 hours.

Flash Flood, St. Croix

When
June 21, 8:30 PM CST to 10:30 PM CST
Where
St. Croix County, 1.21 mi SSE of Roberts to 1.3 mi SSE of Roberts
Cause
Heavy Rain
Reported by
State Official
Coordinates
44.964, -92.560

A high water rescue occurred due to flood waters near Interstate 94, south of Roberts, near exit 10.

Hail, Eau Claire

When
June 21, 8:40 PM CST
Where
Eau Claire County, 0.49 mi W of Eau Claire
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.820, -91.490

Flash Flood, St. Croix

When
June 21, 9:00 PM CST to June 22, 12:00 AM CST
Where
St. Croix County, Baldwin to 0.41 mi SSE of Baldwin
Cause
Heavy Rain
Property damage
$125,000
Reported by
Trained Spotter
Coordinates
44.970, -92.380

Excessive rainfall caused flood waters to rise up to 6 inches across Highway 12 and 63 in Baldwin.

Flash Flood, Eau Claire

When
June 21, 9:15 PM CST to June 22, 12:15 AM CST
Where
Eau Claire County, 3.62 mi NW of Eau Claire to 4.14 mi NNE of Altoona
Cause
Heavy Rain
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
44.851, -91.540

Significant street flooding occurred in the City of Eau Claire. Several cars stalled as they tried to move across flooded roadways.

Flash Flood, Dunn

When
June 21, 9:30 PM CST to 11:30 PM CST
Where
Dunn County, 0.62 mi SW of Menomonie to 0.72 mi SSW of Menomonie
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
44.875, -91.930

Due to excessive rainfall, 10th Avenue (which runs through the University of Wisconsin - Stout) was closed due to flooding.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2013Every state in 2013This day in weather historyWarnings in Wisconsin, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 447729, 459453, 447728, 459447, 459448, 447727, 459457, 459449, 459451.